Alert archive / Puerto Rico / Flash Flood Watches in 2008

Flash Flood Watch 9, NWS JSJ

September 8, 2008

NWS JSJ issued this flash flood watch at Sep 8, 2008, 3:01 PM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Sep 8, 2008, 3:01 PM CDT (20:01 UTC)
Expired
Sep 9, 2008, 1:02 AM CDT
In force
10 hr
Issued by
NWS JSJ
Flood severity
None

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGCA62 TJSJ 082001
FFASJU

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SAN JUAN PR
401 PM AST MON SEP 8 2008

PRZ001>004-006-007-011>013-VIZ001-002-090600-
/O.NEW.TJSJ.FF.A.0009.080908T2001Z-080909T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
CENTRAL INTERIOR-PONCE AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-ST CROIX-
INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...SAN JUAN...
CAROLINA...FAJARDO...HUMACAO...GUAYAMA...ARROYO...YABUCOA...
SALINAS...COCO...CAGUAS...COAMO...COROZAL...AIBONITO...VILLALBA...
JAYUYA...PONCE...CABO ROJO...LAJAS...CULEBRA...ESPERANZA...
ANNAS RETREAT...CHARLOTTE AMALIE...CHARLOTTE AMALIE EAST...
CHARLOTTE AMALIE WEST...CRUZ BAY...CHRISTIANSTED...FREDERIKSTED...
FREDERIKSTED SOUTHEAST...GROVE PLACE
401 PM AST MON SEP 8 2008

...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM AST TUESDAY...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF PUERTO RICO AND VIRGIN 
  ISLANDS...INCLUDING THE FOLLOWING AREAS...IN PUERTO RICO...
  CENTRAL INTERIOR...CULEBRA...EASTERN INTERIOR...NORTHEAST...PONCE 
  AND VICINITY...SAN JUAN AND VICINITY...SOUTHEAST...SOUTHWEST AND 
  VIEQUES. IN VIRGIN ISLANDS...ST CROIX AND ST. THOMAS/ST. 
  JOHN/ADJACENT ISLANDS.

* UNTIL 2 AM AST TUESDAY

* A CLUSTER OF HEAVY RAINS AND THUNDERSTORMS ACROSS THE LOCAL
  CARIBBEAN WATERS WILL TRACK NORTHWARD LATE THIS AFTERNOON INTO
  THE EVENING HOURS TO AFFECT MOST OF THE SOUTH...SOUTHEAST AND
  EASTERN SECTIONS OF PUERTO RICO INCLUDING THE ISLANDS OF VIEQUES
  AND CULEBRA AND THE U.S. VIRGIN ISLANDS AND SURROUNDING WATERS.
  THESE THUNDERSTORMS OR SQUALLS ARE PRODUCING GUSTY WINDS UP TO 32
  MPH AS THEY MOVE ACROSS PORTIONS OF THE WATCH AREA. 

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY
RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLOODING. IF YOU
ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...
ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP
INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED
OR IF A FLASH FLOOD WARNING IS ISSUED.

PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE
POSSIBILITY FOR HEAVY RAINFALL. AVOID LOW LYING AREAS...AND BE
CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. THE
HEAVY RAIN COULD ALSO CAUSE MUDSLIDES IN AREAS OF STEEP TERRAIN.

STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...RADIO OR YOUR
CABLE TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT
HTTP://WWW.SRH.NOAA.GOV/SJU OR AT HTTP://WEATHER.GOV.

$$

OB
1 follow-up statement
000 
WGCA62 TJSJ 090602
FFASJU

FLOOD WATCH
NATIONAL WEATHER SERVICE SAN JUAN PR
202 AM AST TUE SEP 9 2008

PRZ001>004-006-007-011>013-VIZ001-002-090715-
/O.CAN.TJSJ.FF.A.0009.000000T0000Z-080909T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
CENTRAL INTERIOR-PONCE AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-ST CROIX-
INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...SAN JUAN...
CAROLINA...FAJARDO...HUMACAO...GUAYAMA...ARROYO...YABUCOA...
SALINAS...COCO...CAGUAS...COAMO...COROZAL...AIBONITO...VILLALBA...
JAYUYA...PONCE...CABO ROJO...LAJAS...CULEBRA...ESPERANZA...
ANNAS RETREAT...CHARLOTTE AMALIE...CHARLOTTE AMALIE EAST...
CHARLOTTE AMALIE WEST...CRUZ BAY...CHRISTIANSTED...FREDERIKSTED...
FREDERIKSTED SOUTHEAST...GROVE PLACE
202 AM AST TUE SEP 9 2008

...FLASH FLOOD WATCH IS CANCELLED...

NO SIGNIFICANT RAINFALL IS EXPECTED TO AFFECT THE U.S. VIRGIN
ISLANDS AND SECTIONS OF EASTERN PUERTO RICO OVERNIGHT.
THEREFORE...THE LIKELIHOOD OF FLASH FLOODING ACROSS THIS AREA IS
EXPECTED TO REMAIN LOW...AND THEREFORE THE FLASH FLOOD WATCH FOR
THIS AREA HAS BEEN CANCELLED.

$$

SR

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood watch went out at Sep 8, 10:11 AM CDT, 4 hours 50 minutes earlier.

Area forecast discussion, Sep 8, 10:11 AM CDT, 4 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
1111 AM AST MON SEP 8 2008

.UPDATE...
NO CHANGES TO PREVIOUS PACKAGE...SEEMS ON TRACK...AS TROPICAL
WAVE IS CURRENTLY BRINGING ACTIVE WEATHER ACROSS THE REGION WITH
NUMEROUS BANDS OF SHOWERS AND THUNDERSTORMS PRODUCING HEAVY
RAIN...LOCALIZED GUSTY WINDS...POOR VISIBILITIES...WATER SPOUTS
AND MINOR FLOODING IN LOW LYING AND POOR DRAINAGE AREAS.

&&

.AVIATION...
WITHIN THESE SHOWERS AND THUNDERSTORMS...EXPECT BRIEF MVFR OR
EVEN IFR CONDITIONS THROUGHOUT THE REMAINDER OF THE MORNING INTO
THE EARLY AFTERNOON...ESPECIALLY AT TIST...TISX AND TJSP.

&&

.PREV DISCUSSION... /ISSUED 623 AM AST MON SEP 8 2008/

DISCUSSION...AN ACTIVE TROPICAL WAVE LOCATED ACROSS THE EASTERN
CARIBBEAN EARLY THIS MORNING...WILL MOVE NORTHWEST AND WILL MOVE
ACROSS THE LOCAL AREA LATER TODAY THROUGH TUESDAY. THIS FEATURE
AND ITS ASSOCIATED MOISTURE WILL COMBINE WITH LOCAL EFFECTS TODAY
THROUGH TUESDAY...TO PRODUCE SOME CLOUDINESS...SCATTERED TO
NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS OVER PARTS OF THE
LOCAL ISLANDS. NOT EXPECTING A WIDESPREAD HEAVY RAIN EVENT AT THIS
POINT...BUT AREAS OF HEAVY RAINFALL ARE EXPECTED AND THIS COULD
AGAIN RESULT IN URBAN AND SMALL STREAM FLOODING AND THE POTENTIAL
EXISTS FOR AT LEAST SOME LOCALIZED FLASH AND RIVER FLOODING. THE
GFS MODEL SHOWS MOISTURE LINGERING ACROSS THE LOCAL ISLANDS
TUESDAY NIGHT THROUGH AT LEAST THE FIRST PART OF WEDNESDAY AND
POSSIBLY BEYOND...SO ADDITIONAL UNSETTLED WEATHER APPEARS ON TAP
THROUGH AT LEAST MIDWEEK.

AVIATION...GENERALLY EXPECT PREVAILING VFR CONDITIONS ACROSS THE
LOCAL ISLANDS AND AT ALL LOCAL TAF SITES TODAY. HOWEVER...AN
APPROACHING TROPICAL WAVE AND ITS ASSOCIATED MOISTURE IN
COMBINATION WITH LOCAL EFFECTS...WILL RESULT IN SCATTERED TO
NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS OVER PARTS OF THE
LOCAL ISLANDS. WITHIN THESE SHOWERS AND STORMS...EXPECT BRIEF MVFR
OE EVEN IFR CONDITIONS AND LOCAL MOUNTAIN OBSCURATIONS IN SOME
AREAS.

MARINE...A WIND SURGE...OUT AHEAD OF THE APPROACHING TROPICAL
WAVE...WILL CONTINUE MOVING ACROSS THE REGIONAL WATERS TODAY...
ESPECIALLY ACROSS THE CARIBBEAN. A SMALL CRAFT ADVISORY IS IN
EFFECT FOR THE LOCAL EASTERN CARIBBEAN WATERS UNTIL 10 AM AST AND
FOR THE LOCAL WESTERN CARIBBEAN WATERS UNTIL 2 PM AST.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  88  78  88  78 /  50  40  50  20
STT  88  79  88  79 /  50  50  50  20

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
&&

15/17/
Hazardous weather outlook, Sep 8, 4:33 AM CDT, 10 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN
ISLANDS
NATIONAL WEATHER SERVICE SAN JUAN PR
533 AM AST MON SEP 8 2008

AMZ710>750-PRZ001>013-091000-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
533 AM AST MON SEP 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

AN APPROACHING TROPICAL WAVE WILL BRING SCATTERED TO NUMEROUS
SHOWERS AND ISOLATED THUNDERSTORMS ACROSS PUERTO RICO TODAY. DUE
TO ALREADY SATURATED SOILS ACROSS THE ISLAND...EXPECT ANY MODERATE
TO HEAVY RAINFALL TO RESULT IN LOCALIZED FLOODING OF
ROADWAYS...SMALL STREAMS AND CREEKS. IN ADDITION...MUDSLIDES WILL
BE POSSIBLE IN AREAS OF STEEP TERRAIN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS OF SIGNIFICANT FLOODING IS ALWAYS APPRECIATED.

AMZ720-730-VIZ001-002-091000-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
533 AM AST MON SEP 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND
THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.

SR

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 8, 10:12 AM CDTSpecial Marine WarningJSJ78 min
Sep 8, 10:45 AM CDTAreal Flood AdvisoryJSJ6 hr
Sep 8, 11:01 AM CDTMarine Weather StatementJSJ14 hr
Sep 8, 3:42 PM CDTAreal Flood AdvisoryJSJ3 hr
Sep 8, 4:08 PM CDTAreal Flood AdvisoryJSJ2 hr
Sep 8, 4:36 PM CDTFlash Flood WarningJSJ114 min
Sep 8, 4:45 PM CDTFlash Flood WarningJSJ107 min
Sep 8, 6:41 PM CDTAreal Flood AdvisoryJSJ3 hr

Nearby

Flash Flood Watches in Puerto Rico, 2008Flash Flood Watches in U.S. Virgin Islands, 2008Every flash flood watch in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.